MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX45018UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, an attempt was made to use one resolute onyx drug eluting stent to treat a moderately tortuous and severely calcified lesion located in the proximal left main artery.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues identified.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that the stent was advanced through a non-medtronic guide extension catheter to proximal/mid left main.Difficulty due to calcification and lesion crossability was noted.The stent was removed to inspect the stent prior to crossing again and it was noted that stent strut deformation occurred.The procedure was completed using a medtronic stent without any issues.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: there were two kinks on the hypotube 44.7cm and 92.1cm distal to the strain relief.Stent is positioned correctly between the marker bands but did not meet specifications due to the deformation.Deformation was evident to the first and second distal stent wraps with struts raised and bunched.Deformation was evident to the distal tip.The 0.015 inch mandrel could not load through the guidewire lumen due to hardened blood in the guidewire lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7693284
Report Number9612164-2018-01773
Device Sequence Number11115177
Product Code NIQ
UDI-Device Identifier00643169557253
UDI-Public00643169557253
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberRONYX45018UX
Device Lot Number0008982906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/08/2018
09/10/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date10/02/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR